MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.130S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a revision procedure due to a broken trochanteric femoral nail advanced (tfna) nail and non-union.Originally, the patient had an implantation on (b)(6) 2018.The breakage occurred in the part where an unknown helical blade intersects with the nail.The helical blade was observed to be intact.The hardware was successfully removed and was replaced with an 8 hole right 4.5mm lcp proximal femur plate.The procedure was successfully completed without surgical delay and no complications.Concomitant devices: helical blade (part # 04.038.280s, lot # h556771, quantity 1), locking screw (part # 04.005.532, lot # unknown, quantity 1), locking screw (part # 04.005.534, lot unknown, quantity 1).This report is for one (1) 11mm/125 deg ti cann tfna 400mm/right - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the 11 mm/125 deg ti cannulated tfna 400 mm/right - sterile (part # 04.037.130s, lot # h593913, mfg # 21-mar-2018) was received at us cq with the nail broken at the proximal hole where the helical blade/screw would pass through.This is consistent with the reported complaint condition, thus confirming the complaint.There were no drill marks observed on the proximal head of the nail.Dimensional inspection: dimensional analysis was completed, the outer diameter of the shaft, measured and is within specification based on relevant drawing.Document/specification review: the following drawing(s) was reviewed; ti cannulated trochanteric fixation nail ¿ advanced, 125 deg 11mm ti cannulated trochanteric femoral nail, advance, right (component) conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A device history record (dhr) review was conducted: manufacturing location: monument, manufacturing date: 21-mar-2018, expiration date: 28-feb-2028, part number: 04.037.130s, 11mm/125 deg ti cann tfna 400mm/right- sterile, lot number: h593913(sterile), lot quantity: 6.Work order traveler met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.2, lock prong, 125 degree, tfna, bp55 , lot number: l718615, lot quantity: 96.Purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, bp55 lot number: h529583, lot quantity: 1,000.Work order traveler met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive, bp58 lot number: h533979 lot quantity: 80 work order traveler met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80 lot number: h385204 lot quantity: 1,212 lbs.Nr was initiated after samples were tested at independent test lab ummc.Initial testing indicated that yield strength was under the minimum specification.Per astm requirements, two additional samples were provided.Each were determined to be acceptable; the nc was invalidated and the lot was determined to meet specified requirements.It is unknown whether the initial finding could, potentially, have contributed to the reported complaint condition of ¿broken nail and non-union¿.Certified test report supplied by perryman company dated 15-aug-2016 was reviewed and determined to be conforming.Lot summary report dated 06-jun-2017 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/125 DEG TI CANN TFNA 400MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9194207
Report Number2939274-2019-61590
Device Sequence Number3935011
Product Code HSB
UDI-Device Identifier10886982096449
UDI-Public(01)10886982096449
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.130S
Device Catalogue Number04.037.130S
Device Lot NumberH593913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Initial Date Received by Manufacturer 09/28/2019
Supplement Date Received by Manufacturer10/18/2019
11/07/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/05/2019
11/22/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0MM TI LOCK SCREW W/T25 STARDRIVE 42MM FOR NAILS; 5.0MM TI LOCK SCREW W/T25 STARDRIVE 44MM FOR NAILS; TFNA HELICAL BLADE 80MM STERILE
Outcome Attributed to Adverse Event Required Intervention;